Multiplicity distributions from branching equations with constant vertex probabilities

Bernice Durand, Ina Sarcevic

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


We present multiplicity distributions which are solutions to branching equations, based on the assumption that the shapes and energy dependence of multiplicity distributions are principally determined by hard parton scattering and subsequent branching. We consider the four processes g gg, q qg, g qq, and in a few cases g ggg. All vertex probabilities for these processes are taken to be constant. In this simple approximation, we find that Koba-Nielsen-Olesen scaling is systemically violated. We compare the properties of branching distributions with the properties of the widely used negative-binomial distribution and of the stochastic approach.

Original languageEnglish (US)
Pages (from-to)2693-2701
Number of pages9
JournalPhysical Review D
Issue number9
StatePublished - 1987

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)


Dive into the research topics of 'Multiplicity distributions from branching equations with constant vertex probabilities'. Together they form a unique fingerprint.

Cite this